Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jan 7, 2008, 4:36 PM CST for Barry County, Newton County, Missouri. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 4:36 PM CST (22:36 UTC)
- Expired
- Jan 7, 2008, 5:30 PM CST
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Barry County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 5:14 PM CST | FUNNEL CLOUD | 5 Ne Wheaton, MO | SPOTTERS TRACKING FUNNEL MOVING NE |
| Jan 7, 5:15 PM CST | TORNADO 2 | 2 Nw Purdy, MO | AN EF-2 TORNADO TOUCHED DOWN 2 MILES NORTHWEST OF PURDY IN NORTHERN BARRY COUNTY AND TRACKED NORTHEAST DESTROYING A MOBILE HOME PARK AT THE INTERSECTION OF HIGHWAYS 37 AND BB BEFORE LIFING ABOUT 4 MILES EAST OF MONETT AROUND 525 PM. IN ADDITION TO THE MOBILE H |
| Jan 7, 5:15 PM CST | TORNADO | 2 Nw Purdy, MO | AN EF-2 TORNADO TOUCHED DOWN 2 MILES NORTHWEST OF PURDY IN NORTHERN BARRY COUNTY AND TRACKED NORTHEAST DESTROYING A MOBILE HOME PARK AT THE INTERSECTION OF HIGHWAYS 37 AND BB BEFORE LIFING ABOUT 4 MILES EAST OF MONETT AROUND 525 PM. IN ADDITION TO THE MOBILE H |
| Jan 7, 5:18 PM CST | TORNADO | 2 N Purdy, MO | DAMAGE REPORTED BB AND 37. REPORTED BY MONETT PD. |
| Jan 7, 5:22 PM CST | TORNADO | 1 E Monett, MO | TORNADO NEAR HWY 60. |
| Jan 7, 5:22 PM CST | TORNADO | 2 N Purdy, MO | POWER LINES DOWN ACROSS HWY 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 4:02 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 072236
TORSGF
MOC009-145-072345-
/O.NEW.KSGF.TO.W.0005.080107T2236Z-080107T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 545 PM CST.
* AT 432 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
DANGEROUS STORM WAS LOCATED NEAR PINEVILLE...MOVING NORTHEAST AT 40
MPH.
* THIS TORNADIC STORM WILL BE NEAR...
WHEATON BY 500 PM CST.
FAIRVIEW BY 505 PM CST.
PURDY BY 515 PM CST.
MONETT BY 520 PM CST.
THE TOWNS OF STELLA...PIONEER AND PLEASANT RIDGE ARE ALSO IN THE PATH
OF THIS TORNADIC STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE
MARKERS 60 AND 93.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3675 9408 3676 9432 3693 9407 3692 9362
3691 9363 3684 9363 3667 9407
TIME...MOT...LOC 2236Z 230DEG 37KT 3662 9434
$$
CRAMER4 follow-up statements
000
WWUS53 KSGF 072246
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CST MON JAN 7 2008
MOC009-145-072345-
/O.CON.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
NEWTON MO-BARRY MO-
447 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
BARRY AND SOUTHEASTERN NEWTON COUNTIES...
AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
SOUTHWEST OF STELLA...OR 7 MILES NORTHEAST OF PINEVILLE...MOVING
NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
FAIRVIEW AND WHEATON BY 505 PM CST.
PURDY BY 515 PM CST.
MONETT BY 520 PM CST.
THE TOWNS OF STELLA...PIONEER AND PLEASANT RIDGE ARE IN THE PATH OF
THIS TORNADO. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS
60 AND 93.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.
LAT...LON 3675 9408 3676 9432 3693 9407 3692 9362
3691 9363 3684 9363 3667 9407
TIME...MOT...LOC 2247Z 230DEG 37KT 3669 9424
$$
CRAMER000
WWUS53 KSGF 072256
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CST MON JAN 7 2008
MOC009-145-072345-
/O.CON.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
NEWTON MO-BARRY MO-
456 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
BARRY AND SOUTHEASTERN NEWTON COUNTIES...
AT 451 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3
MILES SOUTH OF STELLA...OR 13 MILES NORTHEAST OF PINEVILLE...MOVING
NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
FAIRVIEW BY 505 PM CST.
PURDY BY 515 PM CST.
MONETT BY 520 PM CST.
THE TOWNS OF PIONEER...BUTTERFIELD...MCDOWELL...PLEASANT RIDGE AND
MADRY ARE IN THE PATH OF THIS TORNADO. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 60 AND 93.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.
LAT...LON 3675 9408 3676 9432 3693 9407 3692 9362
3691 9363 3684 9363 3667 9407
TIME...MOT...LOC 2256Z 235DEG 38KT 3673 9413
$$
CRAMER000
WWUS53 KSGF 072312
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CST MON JAN 7 2008
MOC145-072322-
/O.CAN.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
NEWTON MO-
512 PM CST MON JAN 7 2008
...THE TORNADO WARNING FOR SOUTHEASTERN NEWTON COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHWEST
MISSOURI.
LAT...LON 3680 9404 3687 9405 3690 9404 3693 9397
3692 9362 3691 9363 3684 9363 3676 9401
TIME...MOT...LOC 2312Z 233DEG 38KT 3684 9396
$$
MOC009-072345-
/O.CON.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
BARRY MO-
512 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
BARRY COUNTY...
AT 511 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PURDY...OR 7 MILES SOUTH OF MONETT...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MONETT BY 520 PM CST.
THE TOWNS OF PLEASANT RIDGE AND MADRY ARE IN THE PATH OF THIS
TORNADO. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 76 AND
93.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.
LAT...LON 3680 9404 3687 9405 3690 9404 3693 9397
3692 9362 3691 9363 3684 9363 3676 9401
TIME...MOT...LOC 2312Z 233DEG 38KT 3684 9396
$$
CRAMER000
WWUS53 KSGF 072330
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CST MON JAN 7 2008
MOC009-072340-
/O.CAN.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
BARRY MO-
530 PM CST MON JAN 7 2008
...THE TORNADO WARNING FOR NORTHERN BARRY COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.
LAT...LON 3680 9404 3687 9405 3690 9404 3693 9397
3692 9362 3691 9363 3684 9363 3676 9401
TIME...MOT...LOC 2330Z 233DEG 38KT 3695 9377
$$
CRAMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jan 7, 2:41 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 7, 2:41 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 PM CST MON JAN 7 2008 .DISCUSSION... FORECAST CHALLENGES DEAL WITH SEVERE WEATHER LATE THIS AFTERNOON INTO TUESDAY. SHORT TERM (THIS AFTERNOON THROUGH THURSDAY)... THUNDERSTORMS HAVE STARTED TO DEVELOP OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI EARLY THIS AFTERNOON. WE DID HAVE A FAIRLY GOOD CAP ON THE ATMOSPHERE THIS MORNING AS SEEN ON THIS MORNINGS SF SOUNDING. DUE TO ABOVE NORMAL TEMPERATURES HOWEVER INCREASING TO THE LOW 70S ACROSS THIS AREA...THE CAP HAS BEEN ERODED ENOUGH TO ALLOW CONVECTION TO INITIATE. PERFORMED 20Z SPECIAL SOUNDING SHOWING MODERATE 0-3KM HELICITIES OF 337 M2/S2. RUC SHOWING INSTABILITIES AROUND 1000 J/KG OUT THAT WAY WITH 0-6KM BULK SHEAR OF 50-60KTS. STORMS ARE ROTATING AND A TORNADO WATCH HAS BEEN ISSUED THROUGH 9 PM THIS EVENING. THE BIG WEATHER PRODUCER THAT WILL AFFECT THE AREA IS THE UPPER LOW CURRENTLY CLEARING THE 4 CORNERS AREA MOVING TO THE NORTHEAST. AS THIS SYSTEM PICKS UP THE SURFACE LOW...THE FRONT IS EXPECTED TO START MOVING INTO OUR WESTERN CWA. INSTABILITIES EXPECTED TO CONTINUE OVERNIGHT AS SHEAR CONTINUES TO INCREASE. WRF SHOWING VALUES AS HIGH AS 60-70KTS. WOULD EXPECT THE TORNADO WATCH TO BE CONTINUED AND EXPENDED FURTHER EAST AS THE NIGHT PROGRESSES. FRONT TO MOVE THROUGH WESTERN MISSOURI BY EARLY MORNING AND THROUGH EASTERN MISSOURI AROUND NOON TOMORROW. PRECIP ENDING FROM WEST TO EAST AS THE FRONT PROGRESSES EAST. TEMPERATURES SHOULD STAY WARM ENOUGH FOR MAINLY LIQUID. BUT TEMPERATURES SHOULD BE FALLING THROUGH THE DAY AND POSSIBLY A RAIN/SNOW MIX FOR A BRIEF PERIOD DURING THE AFTERNOON. CLAYCOMB LONG TERM...(THURSDAY THROUGH MONDAY) PATTERN SHIFT TAKES PLACE AT THE BEGINNING OF THE PERIOD WITH THE PASSAGE OF THE UPPER WAVE ON THURSDAY. THIS WILL RETURN OUR FLOW TO A MORE WEST TO NORTHWEST DIRECTION AND BRING TEMPERATURES BACK DOWN TO MORE SEASONAL LEVELS. IN ADDITION TO THE FRONTAL PASSAGE ON THURSDAY...ADDITIONAL FRONTS SHOULD MOVE THROUGH ON SATURDAY AND AGAIN ON MONDAY. MOISTURE DOES APPEAR TO BE LIMITED AT THIS TIME SO KEPT POPS ON THE LOW SIDE. COULD SEE SOME LIGHT SNOW OR FLURRIES WITH THE SATURDAY FRONTAL PASSAGE...BUT DO NOT EXPECT ANY ACCUMULATIONS AT THIS TIME. GAEDE && .AVIATION... FOR THE 18Z TAF PACKAGE...THUNDERSTORMS CURRENTLY DEVELOPING TO THE NORTH AND WEST OF THE KSGF AND KJLN TERMINALS. EXPECT WIDELY SCATTERED TSRA THIS AFTERNOON WITH THE MAIN PUSH OF STORMS OCCURRING BETWEEN 00Z AND 06Z. EXPECT MVFR TO IFR CEILINGS AND VISIBILITIES IN THE VICINITY OF AND IMMEDIATELY AFTER THE PASSAGE OF THE MAIN LINE OF THUNDERSTORMS. WINDS WILL BE STRONG AND GUSTY THROUGH THE PERIOD. THE FRONT ITSELF WILL PUSH THROUGH AFTER 12Z ON TUESDAY WITH MVFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE FORECAST CYCLE. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 7, 3:17 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CST MON JAN 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 317 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF THE OUTLOOK AREA. ALTHOUGH THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE...THE BEST CHANCES APPEAR TO BE ACROSS SOUTHEAST KANSAS THROUGH EAST CENTRAL MISSOURI. MORE NUMEROUS THUNDERSTORMS MAY ALSO DEVELOP LATE THIS AFTERNOON ROUGHLY SOUTH OF A LINE FROM NEVADA TO CAMDENTON LINE AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ENOUGH INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON. A BETTER CHANCE FOR SEVERE STORMS IS THEN EXPECTED FOR TONIGHT AS UPPER LEVEL ENERGY APPROACHES FROM THE SOUTHWEST. THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. OTHER THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST MISSOURI AND QUICKLY SPREAD NORTH AND EAST. BY TONIGHT... INSTABILITY AND WIND SHEAR WILL SUPPORT A GREATER THREAT FOR STORMS CONTAINING HAIL TO THE SIZE OF QUARTERS OR LARGER AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE TONIGHT...MAINLY SOUTH AND WEST OF A NEVADA TO FORT LEONARD WOOD TO WEST PLAINS LINE. LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE. THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING WEST OF A LINE FROM ELDON TO SPRINGFIELD TO CASSVILLE THIS AFTERNOON. SPOTTERS WILL BE NEEDED FOR COMMUNITIES WEST OF A LINE FROM SALEM TO WEST PLAINS AFTER 6 PM THIS EVENING AS THE FRONT APPROACHES SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jan 7, 2:51 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 W WARSAW 38.24N 93.47W
01/07/2008 E1.00 INCH BENTON MO LAW ENFORCEMENT
HAIL OBSERVED ALONG BENTON/HENRY COUNTY BORDER.
&&
MSUTTONLocal storm report, Jan 7, 3:10 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD 7 S STOVER 38.34N 92.99W
01/07/2008 MORGAN MO TRAINED SPOTTER
&&
GAEDELocal storm report, Jan 7, 4:25 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL NOEL 36.55N 94.48W
01/07/2008 E1.75 INCH MCDONALD MO LAW ENFORCEMENT
WIND DRIVEN GOLF BALL HAIL DAMAGING WIND SHIELDS AND
HOMES IN NOEL AND SOUTHWEST CITY.
&&
GAGANLocal storm report, Jan 7, 4:29 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL PINEVILLE 36.59N 94.38W
01/07/2008 E1.00 INCH MCDONALD MO LAW ENFORCEMENT
&&
WDAVISLocal storm report, Jan 7, 4:34 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 S NOEL 36.52N 94.48W
01/07/2008 E1.00 INCH MCDONALD MO AMATEUR RADIO
HAIL COVERING THE GROUND.
&&
WDAVISThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:20 PM CST | Tornado Warning | SGF | St. Clair | 20 min |
| Jan 7, 2:27 PM CST | Tornado Warning | SGF | Benton | 47 min |
| Jan 7, 2:58 PM CST | Tornado Warning | SGF | Morgan | 36 min |
| Jan 7, 4:11 PM CST | Tornado Warning | SGF | McDonald | 64 min |
| Jan 7, 5:05 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 70 min |
| Jan 7, 5:09 PM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 50 min |
| Jan 7, 5:18 PM CST | Tornado Warning | SGF | McDonald | 72 min |
| Jan 7, 5:26 PM CST | Tornado Warning | SGF | Greene | 64 min |
| Jan 7, 5:47 PM CST | Tornado Warning | SGF | Barry | 73 min |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.